| Catalog Number |
1662G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/19/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? what was the size of the needle used? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a procedure for finger suturing on (b)(6) 2025 and suture was used.During the procedure, the surgery ended without noticing that the needle tip was broken.The patient visited the hospital for suture removal on (b)(6) 2025.When taking an x-ray, it was found that the needle tip had remained inside of the sutured part.An anesthetic was administered, and the piece was removed.No changes were observed in the patient¿s condition.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure age unknown; gender unknown; weight and bmi unknown.Name of procedure? finger wound closure (suture procedure).On what tissue was the suture used? soft tissue of the finger.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? unknown.What instruments were used to grasp the needle? unknown.Where was the needle grasped during use? unknown.Were x-rays performed to localize the needle fragment? yes, x-ray confirmed the needle tip remained inside the sutured area.What was the size of the needle used? 16mm (product code 1662g was used).Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no anomaly was noticed during the initial procedure; the broken needle tip was discovered later during follow-up.Other relevant patient history/concomitant medications? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown; no comment provided.What is the patient's current status? patient underwent removal of the needle fragment under local anesthesia; no significant change in condition reported.Lot number? unknown.Surgeon¿s name? unknown.Will product be returned? if so, please provide the return date and tracking information.The device has been received and will be shipped.I certify that all information that are known/available has been disclosed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h3 investigation summary: the product received for analysis was 1662g.Visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle was submitted for fractographic evaluation.The component was identified as product code 1662g.A fracture was observed near the tip of the needle.One side of the needle was received; the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence and a ¿woody¿ structure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records couldn¿t be reviewed as the batch number is unknown.